Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 8, 2022, 10:55 AM PDT for 5 counties in Nevada. It took effect at Jul 9, 2022, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2022, 10:55 AM PDT (17:55 UTC)
- In effect from
- Jul 9, 2022, 11:00 AM PDT
- Expired
- Jul 9, 2022, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS85 KLKN 081755 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1055 AM PDT Fri Jul 8 2022 NVZ425>427-470-091200- /O.NEW.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 1055 AM PDT Fri Jul 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM PDT Saturday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
046 WWUS85 KLKN 082118 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 218 PM PDT Fri Jul 8 2022 NVZ425>427-470-091530- /O.CON.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 218 PM PDT Fri Jul 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
036 WWUS85 KLKN 091029 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 329 AM PDT Sat Jul 9 2022 NVZ425>427-470-100300- /O.CON.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 329 AM PDT Sat Jul 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
469 WWUS85 KLKN 092258 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 358 PM PDT Sat Jul 9 2022 NVZ425>427-470-100300- /O.CON.KLKN.FW.W.0007.000000T0000Z-220710T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 358 PM PDT Sat Jul 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
690 WWUS85 KLKN 100232 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 732 PM PDT Sat Jul 9 2022 NVZ425>427-470-100345- /O.EXP.KLKN.FW.W.0007.000000T0000Z-220710T0300Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 732 PM PDT Sat Jul 9 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... Winds have decreased this evening, therefore the Red Flag Warning will be allowed to expire at 8PM PDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 10:54 AM PDT, 1 minute earlier.
Area forecast discussion, Jul 8, 10:54 AM PDT, 1 minute before
Area Forecast Discussion National Weather Service Elko NV 1054 AM PDT Fri Jul 8 2022 .SYNOPSIS... Dry and warm weather condtions thru the weekend along with afternoon breezes. Monsoonal moisture begins increasing early in the week with afternoon, mostly dry, thunderstorms in the forecast beginning Tuesday. Best chances for wet storms looks to be on Thursday. && .UPDATE FIRE WEATHER...Model solutions have come in with slightly stronger winds tomorrow across eastern and central Nevada. Though fire weather conditions are expected to be borderline this afternoon, wind speeds of 30 to 35 mph are expected Saturday afternoon in fire zones 425-427 and 470. As a result, have issued red flag warnings for the above zones. Text products will be out shortly. && .PREV DISCUSSION... /ISSUED AT 310 AM / SHORT TERM...Today through Saturday High pressure continues to gradually amplify over the four corners region with upper troffing along the west coast, keeping southwest flow over the region. Dry and warm weather is expected into the weekend under mostly sunny skies. Afternoon winds will be SW and breezy both days with gusts to around 30 mph with the stronger flow aloft mixing down during the day. Daytime highs will be mostly mid 80s to mid 90s with overnight lows in the mid 40s to mid 50s. LONG TERM...Sunday through next Thursday. Dry with temperatures running 4-8 degrees above normal Sunday and Monday as high pressure slowly builds in from the SE. On Tuesday as the center of the approaching high pressure reaches the four corner region, temperatures over northern and central NV will jump a few more degrees, with mid to upper 90s and some low 100s across the CWA. Increasing mid-level moisture and slightly unstable air under the building ridge will result in afternoon convective build-ups across portions of Central and Northeastern Nevada on Tuesday. Thunderstorms that develop Tuesday and Wednesday are expected to be relatively dry, with most cells likely producing just a trace to a few hundredths of an inch of rain. Thursday afternoon, after a couple days of increasing boundary layer moisture, thunderstorm activity will transition to wetter storms, with a tenth of an inch or more of QPF possible. The best chances for rainfall next week will be on Thursday. Trough energy along the Pacific NW coast Thursday night will bring a drier southwesterly flow into western and central NV. Some lingering thunderstorm activity is possible mainly across eastern most portions of the CWA on Friday. AVIATION...VFR conditions will continue at all sites and across the area for the next 24 hours. Breezy afternoon southwest winds of 10 to 20 knots with gusts around 20 to 25 knots are expected this afternoon. Stronger afternoon southwest winds are possible Saturday where wind gusts at KELY could reach 30 knots. FIRE WEATHER...Warm and dry weather is to continue thru the weekend with breezy SW afternoon winds gusting to around 30 mph. Afternoon RH values will also be quite low with most in the single digits. RHs look to improve beginning early next week as monsoonal moisture likely starts making its way into the region. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM PDT Saturday for Central Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave- White Pine and Northeast Nye Counties. && 86/99/86
Nearby
Red Flag Warnings in Nevada, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.